Duke Mathematical Journal

On the Schmidt subspace theorem for algebraic points

Aaron Levin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study extensions and generalizations of the Schmidt subspace theorem in various settings. In particular, we prove results for algebraic points of bounded degree, giving a sharp version of Schmidt’s theorem for quadratic points in the projective plane and a more general result that resolves a conjecture of Schlickewei.

Article information

Source
Duke Math. J., Volume 163, Number 15 (2014), 2841-2885.

Dates
First available in Project Euclid: 1 December 2014

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1417442574

Digital Object Identifier
doi:10.1215/00127094-2827017

Mathematical Reviews number (MathSciNet)
MR3285859

Zentralblatt MATH identifier
1321.11073

Subjects
Primary: 11J87: Schmidt Subspace Theorem and applications
Secondary: 11J97: Analogues of methods in Nevanlinna theory (work of Vojta et al.) 11J25: Diophantine inequalities [See also 11D75]

Keywords
Schmidt subspace theorem Diophantine approximation points of bounded degree Wirsing’s theorem

Citation

Levin, Aaron. On the Schmidt subspace theorem for algebraic points. Duke Math. J. 163 (2014), no. 15, 2841--2885. doi:10.1215/00127094-2827017. https://projecteuclid.org/euclid.dmj/1417442574


Export citation

References

  • [1] P. Autissier, Géométries, points entiers et courbes entières, Ann. Sci. Éc. Norm. Supér. (4) 42 (2009), 221–239.
  • [2] P. Autissier, Sur la non-densité des points entiers, Duke Math. J. 158 (2011), 13–27.
  • [3] Y. F. Bilu, The many faces of the subspace theorem [after Adamczewski, Bugeaud, Corvaja, Zannier...], Astérisque 317 (2008), Séminaire Bourbaki 2006/2007, no. 967, 1–38.
  • [4] P. Corvaja, A. Levin, and U. Zannier, Integral points on threefolds and other varieties, Tohoku Math. J. (2) 61 (2009), 589–601.
  • [5] P. Corvaja and U. Zannier, A subspace theorem approach to integral points on curves, C. R. Math. Acad. Sci. Paris 334 (2002), 267–271.
  • [6] P. Corvaja and U. Zannier, On a general Thue’s equation, Amer. J. Math. 126 (2004), 1033–1055.
  • [7] P. Corvaja and U. Zannier, On integral points on surfaces, Ann. of Math. (2) 160 (2004), 705–726.
  • [8] J.-H. Evertse and R. G. Ferretti, “A generalization of the Subspace Theorem with polynomials of higher degree” in Diophantine Approximation, Dev. Math. 16, Springer, Vienna, 2008, 175–198.
  • [9] A. Grothendieck and J. Dieudonné, Éléments de géométrie algébrique, IV:Étude locale des schémas et des morphismes de schémas, IV, Publ. Math. Inst. Hautes Études Sci. 32 (1967).
  • [10] S. L. Kleiman, Toward a numerical theory of ampleness, Ann. of Math. (2) 84 (1966), 293–344.
  • [11] S. Lang, Fundamentals of Diophantine Geometry, Springer, New York, 1983.
  • [12] A. Levin, Generalizations of Siegel’s and Picard’s theorems, Ann. of Math. (2) 170 (2009), 609–655.
  • [13] T. Matsusaka, Polarized varieties, fields of moduli and generalized Kummer varieties of polarized abelian varieties, Amer. J. Math. 80 (1958), 45–82.
  • [14] D. Ridout, The $p$-adic generalization of the Thue-Siegel-Roth theorem, Mathematika 5 (1958), 40–48.
  • [15] K. F. Roth, Rational approximations to algebraic numbers, Mathematika 2 (1955), 1–20, 168.
  • [16] M. Ru, Algebroid functions, Wirsing’s theorem and their relations, Math. Z. 233 (2000), 137–148.
  • [17] M. Ru, Holomorphic curves into algebraic varieties, Ann. of Math. (2) 169 (2009), 255–267.
  • [18] M. Ru and J. T.-Y. Wang, Diophantine approximation with algebraic points of bounded degree, J. Number Theory 81 (2000), 110–119.
  • [19] H. P. Schlickewei, The ${\mathfrak{p}}$-adic Thue-Siegel-Roth-Schmidt theorem, Arch. Math. (Basel) 29 (1977), 267–270.
  • [20] H. P. Schlickewei, “Approximation of algebraic numbers” in Diophantine Approximation (Cetraro, 2000), Lecture Notes in Math. 1819, Springer, Berlin, 2003, 107–170.
  • [21] W. M. Schmidt, Simultaneous approximation to algebraic numbers by rationals, Acta Math. 125 (1970), 189–201.
  • [22] W. M. Schmidt, Norm form equations, Ann. of Math. (2) 96 (1972), 526–551.
  • [23] H. L. Selberg, Über eine Eigenschaft der logaritmischen Ableitung einer meromorphen oder algebroiden Funktion endlicher Ordnung, Avhandlinger Oslo 14, Dybwad, Oslo, 1930.
  • [24] H. L. Selberg, Über die Wertverteilung der algebroiden Funktionen, Math. Z. 31 (1930), 709–728.
  • [25] H. L. Selberg, Algebroide Funktionen und Umkehrfunktionen Abelscher Integrale, Avh. Norske Vid. Akad. Oslo 8, Dybwad, Oslo, 1934.
  • [26] J. H. Silverman, Lower bounds for height functions, Duke Math. J. 51 (1984), 395–403.
  • [27] J. H. Silverman, Arithmetic distance functions and height functions in Diophantine geometry, Math. Ann. 279 (1987), 193–216.
  • [28] X. Song and T. J. Tucker, Dirichlet’s theorem, Vojta’s inequality, and Vojta’s conjecture, Compos. Math. 116 (1999), 219–238.
  • [29] W. Stoll, “Algebroid reduction of Nevanlinna theory” in Complex Analysis, III (College Park, Md., 1985–1986), Lecture Notes in Math. 1277, Springer, Berlin, 1987, 131–241.
  • [30] E. Ullrich, Über den einfluß der Verzweigtheit einer Algebroide auf ihre Wertverteilung, J. Reine Angew. Math. 167 (1932), 198–220. DOI 10.1515/crll.1932.167.198, December 2009.
  • [31] G. Valiron, Sur la dérivée des fonctions algébroïdes, Bull. Soc. Math. France 59 (1931), 17–39.
  • [32] P. Vojta, Diophantine Approximations and Value Distribution Theory, Lecture Notes in Math. 1239, Springer, Berlin, 1987.
  • [33] P. Vojta, A refinement of Schmidt’s subspace theorem, Amer. J. Math. 111 (1989), 489–518.
  • [34] P. Vojta, A generalization of theorems of Faltings and Thue-Siegel-Roth-Wirsing, J. Amer. Math. Soc. 5 (1992), 763–804.
  • [35] P. Vojta, On Cartan’s theorem and Cartan’s conjecture, Amer. J. Math. 119 (1997), 1–17.
  • [36] E. A. Wirsing, “On approximations of algebraic numbers by algebraic numbers of bounded degree” in 1969 Number Theory Institute (Stony Brook, N.Y., 1969), Proc. Sympos. Pure Math. 20, Amer. Math. Soc., Providence, 1971, 213–247.